Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 20, 2003, 9:18 PM CDT for Waushara County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2003, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 20, 2003, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 210218 SVRGRB WIC137-210300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CDT WED AUG 20 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN WISCONSIN * UNTIL 1000 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR HANCOCK. THAT PLACES IT 13 MILES WEST OF WAUTOMA. IT WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLAINFIELD AROUND 925 PM WILD ROSE AROUND 930 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4423 8962 4399 8962 4402 8914 4424 8923 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:00 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 20, 9:00 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED AUG 20 2003 UPDATED TO REMOVE WATCH THAT EXPIRED AT 9 PM AFTER COORDINATION WITH SPC. SPC AT THIS POINT DOES NOT PLAN ON EXTENDING WATCH UNLESS SEVERE ACTIVITY SHOULD BECOME MORE WIDESPREAD. WILL STILL MENTION HEAVY RAIN POSSIBLE TONIGHT WITH THE STRONGER STORMS LATER TONIGHT. DID LOWER TEMPERATURES ALONG THE LAKESHORE TONIGHT BASED ON CURRENT TEMPERATURES/DEWPOINTS AT MANITOWOC AND STURGEON BAY. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 20, 12:00 PM CDT, 9 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA LATER THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WINDS AND HEAVY RAINFALL. ONGOING CONVECTION OVER FAR NORTHEAST WISCONSIN IS FORECAST TO MOVE OUT OF THE REGION EARLY THIS AFTERNOON... HOWEVER MORE STORMS WILL REDEVELOP OVER CENTRAL AND NORTH CENTRAL WISCONSIN AFTER 4 PM. THE STORMS WILL OVERSPREAD THE REST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT...WITH A CONTINUED THREAT OF DAMAGING WINDS AND HEAVY RAINFALL. VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY...WITH HEAT INDICES REACHING THE 90 TO 95 RANGE OVER MOST LOCATIONS. SOME PLACES IN CENTRAL WISCONSIN COULD CLIMB INTO THE 95 TO 100 RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLIDE ACROSS THE FORECAST ON THURSDAY...EXITING EAST CENTRAL WISCONSIN DURING THE EARLY AFTERNOON. THE THREAT OF STORMS WILL CONTINUE UNTIL THE FRONT DEPARTS. THE NEXT CHANCE OF STORMS WILL ARRIVE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 20, 3:50 PM CDT, 5 hours 28 minutes before
WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT WED AUG 20 2003 ...A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST WISCONSIN UNTIL 900 PM... THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: VILAS...ONEIDA... FOREST...FLORENCE...MARINETTE...LINCOLN...LANGLADE...MENOMINEE... OCONTO...MARATHON...SHAWANO...WOOD...PORTAGE...WAUPACA...OUTAGAMIE... BROWN...WAUSHARA...WINNEBAGO AND CALUMET. THE TORNADO WATCH REPLACES THE SEVERE THUNDERSTORM WATCH THAT WAS BRIEFLY IN EFFECT FOR WOOD...PORTAGE...WAUPACA AND WAUSHARA COUNTIES. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 20, 9:00 PM CDT, 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED AUG 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. THERE ARE NO WATCHES OR WARNINGS CURRENTLY IN EFFECT FOR THE GREEN BAY FORECAST AREA. HOWEVER...THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL ARE STILL POSSIBLE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 20, 9:15 PM CDT, 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT WED AUG 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. THERE ARE NO WATCHES OR WARNINGS CURRENTLY IN EFFECT FOR THE GREEN BAY FORECAST AREA. HOWEVER...THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL ARE STILL POSSIBLE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:13 AM CDT | Special Marine Warning | GRB | 92 min | |
| Aug 21, 2:46 AM CDT | Special Marine Warning | GRB | 89 min | |
| Aug 21, 2:46 AM CDT | Special Marine Warning | GRB | 89 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.